Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS Lake Charles, LA

June 15, 2001Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2001, 3:18 AM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2001, 3:18 AM CDT (08:18 UTC)
Expired
Jun 15, 2001, 4:15 AM CDT
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Allen Parish, LA, Beauregard Parish, LA

The radar

The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3133 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3133 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 150818
SVRLCH
LAC003-011-150915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 AM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN PARISH IN SOUTHWEST LOUISIANA
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 415 AM CDT

* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
  MITTIE TO 13 MILES WEST OF RAGLEY...MOVING SOUTHEAST AT 25 MPH.

* THIS STORM WILL BE NEAR...
  GRANT...LONGVILLE BY 330 AM CDT
  DRY CREEK BY 335 AM CDT
  RAGLEY BY 340 AM CDT
  MITTIE BY 345 AM CDT
  REEVES BY 355 AM CDT
  LEBLANC...OBERLIN BY 405 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3088 9285 3058 9342 3042 9323 3046 9295
          3072 9260

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 AM CDT, 3 minutes earlier.

Area forecast discussion, Jun 15, 3:15 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 AM CDT FRI JUN 15 2001

WILL BE QUICK AS LINE OF STRONG TO SEVERE STORMS MOVING THROUGH THE
NORTHERN HALF OF THE FORECAST AREA.

SQUALL LINE SHOULD BEGIN TO WEAKEN DURING THE EARLY MORNING HOURS AS
IS TYPICAL FOR THESE EVENTS. HOWEVER...AIRMASS WILL BE VERY MOIST
AND UNSTABLE. THEREFORE...ANY SORT OF DAYTIME HEATING WILL FIRE UP
SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON...ESPECIALLY WHERE
OLD OUTFLOW BOUNDARY ENDS UP. POSSIBLE INTERACTION BETWEEN OUTFLOW
BOUNDARY AND SEA BREEZE THIS AFTERNOON...ALONG WITH WEAKENING
VERTICAL WIND PROFILE COULD MEAN THE THREAT FOR HEAVY RAINFALL
ACROSS THE SOUTHERN ZONES. MESO ETA IS PUTTING A 4 INCH PRECIP
BULLSEYE JUST WEST OF THE FORECAST AREA NEAR THE HOUSTON/GALVESTON
AREA WITH AROUND 1 INCH ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST
TEXAS. TALKED WITH KHGX EARLIER. THEY ARE PUTTING UP A FLASH FLOOD
WATCH FOR THEIR AREA. AT THE MOMENT WILL HOLD OFF ON FFA BUT ISSUE
A SPS FOR THE POSSIBILITY OF HEAVY RAIN.

THREAT FOR WIDESPREAD SEVERE WEATHER SHOULD BE ENDING AS UPPER LEVEL
ENERGY PUSHES OFF TO THE EAST. HOWEVER...CAN NOT RULE OUT THE
POSSIBILITY OF AN ISOLATED DOWNBURST.

WILL KEEP ISOLATED CHANCES IN THE SOUTHERN ZONES ON SATURDAY DUE TO
SOME LOW LEVEL CONVERGENCE AS SURFACE TROF STALLS NEAR THE COAST.

RIDING IN THE MID LEVELS TO BUILD IN LATE SATURDAY ENDING THE
CHANCE FOR PRECIP INTO SUNDAY.

RETURN TO AFTERNOON/EVENING THUNDERSTORMS BY THE MIDDLE OF THE WEEK.

THANKS TO KHGX FOR COORDINATION ON FORECAST AND KSHV FOR
COORDINATION ON SEVERE WEATHER.

.LCH...NONE.

.PRELIM NUMBERS...
AEX 88/72/92/69 6300
BPT 88/75/91/71 6410
LCH 88/74/92/71 6410
LFT 90/74/92/71 5410

7-RUA

In the hours before

Local storm report, Jun 15, 2:49 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
249 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 AM    SLAGLE                    LA   WIND DAMAGE
06/15/01   VERNON                         LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN.

0230 AM    ANACOCO                   LA   WIND DAMAGE
06/15/01   VERNON                         LAW ENFORCEMENT REPORTED
                                          TWO LARGE TREES DOWN.

THM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:18 AM CDTSevere Thunderstorm WarningLCHVernon57 min
Jun 15, 2:48 AM CDTSevere Thunderstorm WarningLCHRapides57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.